The Contemplations, Rants & Reminiscences of DavidB327

Something Sensational To Read On The Train


Previous Entry Share Next Entry
Goodbye to Phenytoin?
Body Painting1
davidbr1
I have decided that I am going to stop taking Phenytoin. I believe that I am no longer getting any benefit from it. What is certainly the case is that the photopsia is getting worse, but whether this is due to the Phenytoin no longer giving me any benefit can’t be established until I stop taking it.

I will have to do this gradually, otherwise it will be like ‘cold turkey’, and as I do not want to have any problems whilst we are in Paris I will not do anything until we have returned. I will cut down to 200mg per day on 08 April. When I have previously tried coming off this drug, and subsequently gone back on again, I’ve changed the dosage in 100mg steps and at weekly intervals. This time I will do it at bi-weekly intervals, even though that may not be necessary. The worst point is usually just after I have decreased to 100mg. I am determined to at least try without for some time, even if I do end up taking Phenytoin again.

No responses to my postings in the RP / visually disabled communities. Disappointing, but not wholly unexpected. This weekend I will write a letter to the BRPS newsletter. I hope I get some responses to that.

  • 1
What is Phenytoin used for?

It's an anti-epileptric drug. It was prescribed to me to alleviate the symptoms of flashing lights (or photopsia). The principle being that it 'dampens down' the incorrect firing of cells in the brain. In the case of RP the incorrect brain activity due to signals apparently being sent from cells in the retina that are no longer functioning.

I was going to ask the same... I hope it you can handle with it (stoping taking it) the best way! :D

Sorry for my real bad english :X

* * *

Well I will do my best.

By the way there's no need to apologize.

  • 1
?

Log in

No account? Create an account